Things Are Changing!
The migration of TuDiabetes has begun
Content created between now and the launch of our new site on April 20th will NOT be moved to that new home, but our community values and Terms of Service still apply during this time.We are not accepting new members during this transition period. If you want to join the TuDiabetes community please send an e-mail to TuDiabetesAdmin@gmail.com. We will send you an invitation to join after the migration is completed.
My ex-boyfriend used to complain about the string as well. I didn't think about it but the string rubbing could be responsible for the spotting I've been experiencing since having it put in.
I have a Mirena but got it 4 years before being diagnosed with type 1 diabetes. I have not seen a problem with my bgl related to the Mirena but have and have pretty much always had longer periods (though lighter) and a lot of spotting since having it inserted. It is time for me to have it removed or replaced and I'm not sure which one I'm going to do. I'm tired of having a cycle and/or spotting for 2-3 weeks at a time. It's bearable and even though it's not every month, it's enough to get on my nerves. I still have a little time to think about it so.....
As far as the insertion, it was a little uncomfortable but I wouldn't call it pain. The doctor suggested tylenol before the appointment and as needed afterward. I didn't however need it. One of my friends had a Mirena and said it hurt like hell. I say if you have survived terrible cramps ( I too used to have them before I had my son), you'll probably breeze through it
I ended up going with a third option--the Nuvaring. I insert it in the wahoozle for 3 weeks then take it out and discard it. After a week I put a new one in. The hormone release is similar to IUD so it is WAY steadier than the pill (and a much lower dose than the oral meds, because the liver isn't interfering with absorption), but without the drawbacks of IUD (since I haven't had kids...yet).
My results so far is that my basal requirements went down a bit, but even better, they steadied. For two weeks a month I have a regular basal. Then for the week before my period (follows a nice schedule), it increases by about 50% or so. Then during period it drops for about 2 days. Then it returns to the week-before-period 50% increase. A week after this, I go back to normal schedule. The nice thing is because the hormones are steady I can predict what will happen, and am starting to see a better reading as my average. I also believe I react to insulin a bit faster now, which is great. I used to see absolutely NO insulin usage before an hour and a half (even on humalog). Now, I often see it begin working around 45 minutes after dosing, and then it peaks at an hour and a half. My situation still isn't ideal but I'd say the ring has helped a great deal.
Also, in regards to symptoms...I feel no sideeffects on the normal weeks. On the period days, I have only ONE day of heavy bleeding (vs. about 3 on the pill). I only have 4 days of total bleeding. Most of the other pill side-effects I had--vulnerability to infections when going back on it, headaches, occasional nausea--are all gone. My periods feel nearly manageable now. Still quite hard on my body, but like I said before, I really feel the ring has helped me, and would reccomend it to any other wahoozle owner :-)
I never had an IUD, but I used the Nuva Ring with great success. Once I was done with having children, I had endometrial ablation - it is the absolute most awesome thing I have ever had done (not counting having my amazing children). It stops the cycles, and you can not carry a child to term ever again, so make sure you are 10000% sure that you do not want to be pregnant ever again. The pain CEASED. I used to eat Extra Strength Midol by the handful and still barely touched the pain. It was horrid! (Genetic, as it turns out.)
I had a bad experience with Mirena. Basically it moved out of place and embedded itself deeper inside my uterus. This happened about a month after I got it. I was told that it was a rare thing that happens when the body rejects it. I'm not sure if it something that is more common in diabetics. My OB didn't know. So I went back on the depo provera shot. I was on it for 12 years before I went off to get pregnant and it only took me around 5 months to get pregnant. I'm now coming back off to get pregnant again.
I've had the mirena for about 2 ears before it all went down hill :(( I'm a type 2 diabetic.
But after 2 years I started experiencing heavy bleeding and cramping, then infections right after intercourse or a period it was HELL for me and my husband!!!! Finally I had it removed and let me tell you it was Costly free to put in, but I had to 2 pay $2000.00 out of pocket with insurance. All women are different , you might want to research it some more. Recently a friend of mine just got pregnant while on the mirena some how it slip down. Go figure...